ativan is yoyoing me - I think

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

percycat
Veteran Member


Date Joined Jul 2005
Total Posts : 1952
   Posted 4/20/2009 10:37 AM (GMT -7)   
All,
 
I'm taking ativan regularly now, but a little unsure of the schedule, and I don't see my PCP until Friday.  I had a horrible spell in the middle of one of my workshops today, about 5 hours after i had taken a 0.5 mg ativan.  I'm used to the levelness that comes from taking Paxil (I still take that), but I'm a basket case on ativan.  Any advice or experiences to share?  I felt like checking myself into the hospital, but I doubt they'd admit me.  The horrible sense of not breathing, even though I truly was (and still speaking to my clients just fine, not dizzy nor lightheaded) is taking everything out of me.  I just want to hide!
 
percycat

Percy/Percycat

Co-Moderator, Anxiety and Panic Forum

 

DX: Anxiety, Depression, LPR (acid reflux)

Meds: Paxil, Nexium, Zantac


Green Grove
Veteran Member


Date Joined Oct 2008
Total Posts : 2424
   Posted 4/20/2009 11:55 AM (GMT -7)   
It was hard for me to get my benzo on a schedule too. The Ativan was actually too quick acting for me, because it hits your system quickly which makes it good for emergencies. I eventually had to go on the Klonopin which stays in your system a bit longer. If I actually had to do it all over again, I think I would try out Buspar instead, just because it is not a benzo and easier to work with. You might bring this up to your pcp this Friday.

I hope you get to feeling better. I'm sorry this DD has struck you so hard the past several months. Be sure to get rest, exercise and eat healthy. You might want to discuss taking supplements with your pcp as well. Between doing this and doing intensive CBT on myself, plus you guys is the only reason I'm feeling better today. If MoodGYM is not enough, I suggest the Lucina Bassett program because it wraps the cbt, therapy, relaxation techniques, etc into a really good and easy schedule.

You take care and I am praying for you my friend.

Your Bro Sam :)
Anxiety-Panic Forum Co-Moderator


stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 4/20/2009 5:13 PM (GMT -7)   

Hey Percy,

I use the Valium as you can keep the blood level more even in your system.  You can take it on a regular schedule.  You may want to cut the dose on the Ativan to .25mg for a bit as it does pack a punch and then leave your system faster.

Do talk with your physician.

Lots of hugs to you.

Kitt


 

Kitt, Co-Moderator:
Anxiety/Panic 
Co-Moderator Depression
  Forums
Moderator: GERD/Heartburn
*~*
http://www.healingwell.com/donate *~*
Not a mental health professional of any kind
Peace does not dwell in outward things, but within the soul
Clickable Link: Anxiety-Panic Resources


percycat
Veteran Member


Date Joined Jul 2005
Total Posts : 1952
   Posted 4/20/2009 5:31 PM (GMT -7)   
Sam and Kitt,

Your replies were such a blessing. I'm feeling marginal right now - hoping a good night's sleep will restore the energy I need to fight through another day. I'm going to give it my best tomorrow and try to face the health anxiety square on, knowing that so far, NO DOCTORS have found anything that gives them concern. Perhaps some things have changed since last year - this week's visits and tests will tell. But for now, I'm going to curl up with my HA book and look forward to restful sleep and the comfort of prayer.

percycat

Percy/Percycat

Co-Moderator, Anxiety and Panic Forum

 

DX: Anxiety, Depression, LPR (acid reflux)

Meds: Paxil, Nexium, Zantac


crystal143
Regular Member


Date Joined Apr 2009
Total Posts : 20
   Posted 4/20/2009 7:21 PM (GMT -7)   
hey percycat!!!
i absoutly feel everything your saying.. but only difference im not on any anxiety meds. sometimes out of no where i feel like im not breathing but 20 mins will go by and ill think to myself shouldnt i be dead already? lol but then again i did weeze today. i strongly beleave 50% asthma 50% anxiety lately. fustrating. hang in there percycat.

hugs!!!!!!!!!!!!!!!

percycat
Veteran Member


Date Joined Jul 2005
Total Posts : 1952
   Posted 4/21/2009 6:34 AM (GMT -7)   
All,

I have not taken any more ativan since yesterday morning. The effects are just too unpredictable, so I'll be talking with my PCP about other options.

I had a rough spell of throat tightness again last night and almost went to the ER, but a glass of cold water helped. I'm just so confused. Some days, I get short of breath deep down in my chest, yet oxygen and peak flow readings are fine. Other days, I get this throat tightness, usually just on the right side, but then I fixate on it, and I get scared it will close.

I try to tell myself that these cannot be anything serious. Sometimes, they're gone in less than a minute, other times in 2-3 minutes, or they may hang on for 20 minutes or more. If I had something going on in my throat, like an allergy or edema, it would not self-correct! I mean, I just can't believe that those kinds of genuine dangers come and go so quickly and completely.

I know you all must get tired of my HA recitations, and I've had just about every conceivable test - always fine. Tomorrow, my therapist and I begin a new focus on my HA, and I will be asking my PCP about programs in the area that I might go into during the summer. If there were some inpatient program, and I could convince myself that I'm healthy, I'd consider doing that.

*sigh* Sorry all, just a little down. praying for better days for all of us.

percycat


Percy/Percycat

Co-Moderator, Anxiety and Panic Forum

 

DX: Anxiety, Depression, LPR (acid reflux)

Meds: Paxil, Nexium, Zantac


alwayslove
Regular Member


Date Joined Mar 2009
Total Posts : 87
   Posted 4/21/2009 4:12 PM (GMT -7)   
Hi percy,

I take clonazepam which im pretty sure is in the same drug category as ativan. you've only been on it regulary for a few days right? It definitely takes a while for it to take full effect. I know what you mean about the yo-yoing because i have noticed a lot of them myself if i ever try to change my dosage. I only took 1/2 of one pill everynight for about a month and it worked so well. I did build up a tolerance though (that or i just let the anxiety come back in) a few days ago and started taking a whole one and have been getting the yo-yo feeling........i think my body's just getting used to the higher dose, maybe your body is getting used to the regular dose. I dont know how long you've been on it but i do know that it can take a few weeks to reach its full effect. i might suggest not giving up on it? maybe try it for a few more days and see if you see any improvement? i know how hard it is. i wish there was an instant fix but it's really a battle that you have to fight..
im so sorry to hear it's not working out so far though! it's always so dissappointing when you get a little hope and it doesnt turn out, but keep on fighting :) you'll get this figured out.
sometimes that mountain you've been climbing is just a grain of sand
<3 <3 <3
when you feel like you're done, and the darkness has won, babe you're not lost ...when you're worlds crashing down and you cannot bare the cross, baby you're not lost.


Aries8
Veteran Member


Date Joined Dec 2008
Total Posts : 1015
   Posted 4/22/2009 11:12 AM (GMT -7)   
Percycat, we are definitely not getting tired of hearing from you! We can relate to your suffering, don't forget that. I take Ativan as needed. I've noticed with the Ativan, I either have to take it regularly or very rarely. My body gets dependent on it very quickly. The anxiety symptoms will pop up and they subside when I take the half of a pill.

Kitt had an excellent suggestion. I actually took 1/4 pill today and that seems to do well. When the breathing problems occur, try lying down and doing your relaxation technique. Let your body go limp like a rag doll. Anxiety can not happen in a relaxed body. If the relaxation techniques help and the medication, then there's nothing wrong with your body. It's anxiety.

Also, remind yourself when it's happening, that it is anxiety. It will go away. You've felt this way before and you will be fine. Once your fear of these breathing problems goes away, so will the symptoms. I know this because I've been through it.

Hang in there, Percycat! You will feel better and we're thinking about you!
Anxiety Disorder/Mitral Valve Prolapse
 
50 mg. Lopressor, 40 mg. Prozac, Ativan as needed.


Aries8
Veteran Member


Date Joined Dec 2008
Total Posts : 1015
   Posted 4/22/2009 11:15 AM (GMT -7)   
P.S. Sorry. Call your doctor to find out the prescription for your Ativan. He/she will know how often you should be taking it. Also, when you have the breathing problems, you may try walking, cleaning, or anything else that will use up the energy you are experiencing. It works for me.
Anxiety Disorder/Mitral Valve Prolapse
 
50 mg. Lopressor, 40 mg. Prozac, Ativan as needed.

New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, December 05, 2016 1:37 PM (GMT -7)
There are a total of 2,733,099 posts in 301,081 threads.
View Active Threads


Who's Online
This forum has 151233 registered members. Please welcome our newest member, martha.
349 Guest(s), 15 Registered Member(s) are currently online.  Details
martha, BnotAfraid, schoolpsych, compiler, mtm3461, NiceGuyEddie, NewspaperLover, jdm99, LG13, ChickenArise, k07, trumpet123, Tall Allen, julymorning, iPoop


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer